MAUDE Adverse Event Report: SYNTHES GMBH SPEED SHIFT 15X20X20 OFFSET 8MM IMPLANT; STAPLE, FIXATION, BONE

SYNTHES GMBH SPEED SHIFT 15X20X20 OFFSET 8MM IMPLANT; STAPLE, FIXATION, BONE
Model Number SE-1520-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the implant was loose within the set, instead of being attached to the handle for insertion.The procedure was completed successfully with a five (5) minute delay using another implant.This report is for one (1) speed shift 15x20x20 offset 8mm implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: se-1520-08, synthes lot #: bse171017, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 06mar2018, expiry date: 02 jan 2023.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the speedshift comp impl kit 15x20x20 ofst 8 (p/n: se-1520-08, lot #: bse171017) was returned and received at us customer quality (cq).Upon inspection of the returned device and the image provided under the pc attachment it was observed that all the components of the implant kit fell apart and were not assembled together.No other issues were identified with the returned device.Device failure/defect identified? yes.Functional test: a functional test could not be performed as all the components of the device fell apart.Can the complaint be replicated with the returned devices? unable to perform.Document/specification review implant inserter assembly speedshift:(current) speed shift staple: (manufactured) speed shift implant kit assembly: (manufactured).Dimensional inspection: a dimensional inspection was not performed as it was irrelevant to the complaint condition.Complaint confirmed? yes.Investigation conclusion the complaint condition could be confirmed for the returned device as the returned device was observed to have deformed retaining plates.There was no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4, d9, h4 h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11: corrected data: g1: physical manufacturer.

Brand Name
SPEED SHIFT 15X20X20 OFFSET 8MM IMPLANT
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12191617
Report Number8030965-2021-05889
Device Sequence Number1480319
Product Code JDR
UDI-Device Identifier00810633020432
UDI-Public00810633020432
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberSE-1520-08
Device Catalogue NumberSE-1520-08
Device Lot NumberBSE171017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/27/2021
09/03/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/24/2021
09/28/2021
Patient Sequence Number1